Acta Mathematica Vietnamica

, Volume 43, Issue 2, pp 201–217 | Cite as

Differential Stability of Convex Discrete Optimal Control Problems

  • Duong Thi Viet AnEmail author
  • Nguyen Thi Toan


Differential stability of convex discrete optimal control problems in Banach spaces is studied in this paper. By using some recent results of An and Yen (Appl. Anal. 94, 108–128, 2015) on differential stability of parametric convex optimization problems under inclusion constraints, we obtain an upper estimate for the subdifferential of the optimal value function of a parametric convex discrete optimal control problem, where the objective function may be nondifferentiable. If the objective function is differentiable, the obtained upper estimate becomes an equality. It is shown that the singular subdifferential of the just mentioned optimal value function always consists of the origin of the dual space.


Parametric convex discrete optimal control problem Optimal value function Subdifferentials Linear operator with closed range Adjoint operator 

Mathematics Subject Classification (2010)

93C55 93C73 49K40 49J53 90C31 90C25 



The research of Duong Thi Viet An was supported by the College of Sciences, Thai Nguyen University, Vietnam. The research of Nguyen Thi Toan was supported by the National Foundation for Science and Technology Development (Vietnam) under grant number 101.01-2015.04. The authors thank Professor Nguyen Dong Yen for useful discussions and the anonymous referees for valuable remarks.


  1. 1.
    An, D. T. V., Yao, J.-C.: Further results on differential stability of convex optimization problems. J. Optim. Theory Appl. 170, 28–42 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    An, D. T. V., Yen, N. D.: Differential stability of convex optimization problems under inclusion constraints. Appl. Anal. 94, 108–128 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bartl, D.: A short algebraic proof of the Farkas lemma. SIAM J. Optim. 19, 234–239 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bertsekas, D. P.: Dynamic Programming and Optimal Control, vol. I. Athena Scientific, Belmont (2005)zbMATHGoogle Scholar
  5. 5.
    Bonnans, J. F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, New York (2000)CrossRefzbMATHGoogle Scholar
  6. 6.
    Chieu, N. H., Kien, B. T., Toan, N. T.: Further results on subgradients of the value function to a parametric optimal control problem. J. Optim. Theory Appl. 168, 785–801 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Chieu, N. H., Yao, J. -C.: Subgradients of the optimal value function in a parametric discrete optimal control problem. J. Ind. Manag. Optim. 6, 401–410 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ioffe, A. D., Tihomirov, V. M.: Theory of Extremal Problems. North-Holland Publishing Company, North-Holland (1979)zbMATHGoogle Scholar
  9. 9.
    Kien, B. T., Liou, Y. C., Wong, N. -C., Yao, J. -C.: Subgradients of value functions in parametric dynamic programming. European J. Oper. Res. 193, 12–22 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Mordukhovich, B. S.: Variational Analysis and Generalized Differentiation. Volume I: Basic Theory, Volume II: Applications. Springer, Berlin (2006)CrossRefGoogle Scholar
  11. 11.
    Mordukhovich, B. S., Nam, N. M., Yen, N. D.: Subgradients of marginal functions in parametric mathematical programming. Math. Program. Ser. B 116, 369–396 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Moussaoui, M., Seeger, A.: Sensitivity analysis of optimal value functions of convex parametric programs with possibly empty solution sets. SIAM J. Optim. 4, 659–675 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Rockafellar, R. T.: Hamilton-Jacobi theory and parametric analysis in fully convex problems of optimal control. J. Global Optim. 28, 419–431 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Seeger, A.: Subgradients of optimal-value functions in dynamic programming: the case of convex systems without optimal paths. Math. Oper. Res. 21, 555–575 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Thuy, L. Q., Toan, N. T.: Subgradients of the value function in a parametric convex optimal control problem. J. Optim. Theory Appl. 170, 43–64 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Toan, N.: Mordukhovich subgradients of the value function in a parametric optimal control problem. Taiwanese J. Math. 19, 1051–1072 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Toan, N. T., Kien, B. T.: Subgradients of the value function to a parametric optimal control problem. Set-Valued Var. Anal. 18, 183–203 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Toan, N. T., Yao, J. -C.: Mordukhovich subgradients of the value function to a parametric discrete optimal control problem. J. Glob. Optim. 58, 595–612 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Tu, P. N. V.: Introductory Optimization Dynamics. Springer-Verlag, Berlin (1984)Google Scholar
  20. 20.
    Vinter, R.: Optimal Control. Birkhäuser, Boston (2000)zbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2017

Authors and Affiliations

  1. 1.Department of Mathematics and Informatics, College of SciencesThai Nguyen UniversityThai Nguyen CityVietnam
  2. 2.School of Applied Mathematics and InformaticsHanoi University of Science and TechnologyHanoiVietnam

Personalised recommendations